Patient Comments: Flu (Influenza) - Side Effects

Did you experience any side effects with the flu vaccine?

Comment from: Cari, 65-74 Female (Patient) Published: October 04

Day of flu shot and entire day after, I felt extremely tired and had bouts of nausea. It only lasted one day.

Was this comment helpful?Yes
Comment from: James, 45-54 Female (Patient) Published: May 24

I had the barium swallow with a small intestine follow through, I think at least 16 oz of the drink. I was fine for first and second day but on the third day I awoke with stomach cramps relieved with defecation but which returned when sitting. I have a mild form of diverticulitis. While my stools are returning to color the second day, I'm wondering if some of that chalk is trapped in my diverticula and will harden. I'm forcing plenty of water. I think this is why barium enemas have been replaced by colonoscopies.

Was this comment helpful?Yes
Comment from: Sas, 65-74 Female (Patient) Published: December 07

A couple of days after taking the flu shot my right eye started to be sore and aching. It feels like sand in my eye and itchy. I went to my eye doctor who said everything looked ok but it could be caused from flu shot. I went to my medical doctor and she said it was an eye infection and has given me antibiotics. The worst is the bone on the outside of my eye hurts badly when I touch it. My eye is slightly swollen and also there is swelling under my eye on the top of my cheek. After 4 days of antibiotics I can't see a big change at all. I will go back to my eye doctor on Monday. I wonder if it is just a coincidence. My vision seems ok except when I move my eyeball to the right it doubles a bit, and also hurts when I look to the right; feels like there is something under the bone causing soreness.

Was this comment helpful?Yes
Comment from: Mk, 35-44 Female (Patient) Published: March 04

Day 1 evening time after flu vaccine, my chest started to feel congested and a cough developed and a little bit of a runny nose. Day two coughing was more severe and I had light body ache. On day three I had low grade fever, severe fatigue, severe body ache, chills, and sweating and coughing my head off. Day four was the same. Day five was worse, all the above symptoms but more severe, plus weakness and feeling faintish. I went to the doctor he said I have acute bronchitis and put me on Z-Pak, an inhaler and steroid medicines. I had a terrible night. Day 6 is the same, the body ache isn't as bad but everything else is the same.

Was this comment helpful?Yes
Comment from: Fiona, 25-34 Female (Patient) Published: December 12

I had the flu vaccine over 3 weeks ago and since then all my muscles in my arms are sore and I have a very bad pain in my shoulder blade and blisters in my mouth that just won't go away. I feel so under the weather. My doctor doesnt think it is related but I have never felt so bad before.

Was this comment helpful?Yes
Comment from: 55-64 Male (Patient) Published: January 04

I got sick three days after my flu shot.

Was this comment helpful?Yes
Comment from: km, 55-64 Female (Patient) Published: December 22

Last week I had strep throat infection. I am certainly still taking antibiotics but now I feel like I have urine infection.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu (Influenza) - Symptoms Question: Please describe your flu symptoms.
Flu (Influenza) - Home Remedies Question: What home remedies and/or over-the-counter treatments have helped your flu symptoms?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors